Flash Flood, Tillman
- When
- June 26, 6:00 AM CST
- Where
- Tillman County, 3 mi N of Grandfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.273, -98.680
HWY 36 was closed due to flooding.
Waves of intense showers and thunderstorms continued to move north through the eastern two thirds of Oklahoma. The heavy rainfall and already saturated ground made for easy flash flood conditions through the morning and early afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Waves of intense showers and thunderstorms continued to move north through the eastern two thirds of Oklahoma. The heavy rainfall and already saturated ground made for easy flash flood conditions through the morning and early afternoon hours. Monetary damages were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 26, 2:33 AM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
333 AM CDT TUE JUN 26 2007
.DISCUSSION...
A NEARLY STATIONARY UPPER LOW... CURRENTLY CENTERED OVER WESTERN
NORTH TEXAS... WILL MAINTAIN A PATTERN THAT IS FAVORABLE FOR RAIN
OVER MUCH OF OUR FORECAST AREA. THE RAIN WILL BE MOSTLY TO THE
EAST OF THE SHEAR AXIS ASSOCIATED WITH THIS LOW... WHICH WILL
FAVOR ALL BUT OUR NORTHWESTERN COUNTIES.
DUE TO AT LEAST TWO WEEKS OF DAILY RAINS... THE GROUND IS QUITE
WET OVER NEARLY ALL OUR FORECAST AREA. ...AND WITH PRECIPITABLE
WATER VALUES AROUND 2 INCHES OVER THE SOUTHEAST HALF OR SO OF OUR
AREA... THE EXISTING FLASH FLOOD WATCH LOOKS QUITE REASONABLE.
THIS FORECAST WILL FEATURE REFINED RAIN CHANCES... AND THE NUMBERS
FOR TODAY MAY CHANGE BEFORE THE FORECAST IS ACTUALLY ISSUED...
DEPENDING ON THE PROGRESS OF THE CURRENT RAIN PATTERN. ALSO...
TEMPERATURES HAVE BEEN MODIFIED SLIGHTLY TO REFLECT THE NEARLY
PERPETUAL CLOUD COVER AND WIDESPREAD RAIN THAT IS EXPECTED
TODAY... TOMORROW... AND POSSIBLY THURSDAY.
RAIN CHANCES DECREASE TOWARD THE WEEKEND... MOSTLY BECAUSE OF
GRADUALLY INCREASING UNCERTAINTIES AS TO EXACTLY WHAT WILL HAPPEN.
IF THE MODELS ARE RIGHT... AND THE UPPER LOW MOVES ONLY SLIGHTLY
TO THE EAST... THE EASTERN HALF OR SO OF OUR FORECAST AREA WILL
SEE RAIN EVERY DAY THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 81 70 80 69 / 90 70 70 60
HOBART OK 82 69 84 68 / 70 50 60 50
WICHITA FALLS TX 84 71 83 70 / 80 70 70 60
GAGE OK 84 66 81 65 / 40 40 50 40
PONCA CITY OK 80 69 82 69 / 80 60 70 60
DURANT OK 81 72 81 72 / 100 90 70 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OKZ018>020-
023>032-035-037>048-050>052.
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR TXZ085-086-
088>090.
&&
02/23HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 AM CDT TUE JUN 26 2007
OKZ004>048-050>052-TXZ083>090-261700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 AM CDT TUE JUN 26 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A NEARLY STATIONARY UPPER-LEVEL SYSTEM WILL REMAIN OVER WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT. LIFT TO THE EAST
OF THIS SYSTEM WILL CAUSE NUMEROUS SHOWERS AND MANY THUNDERSTORMS
OVER MOST OF OKLAHOMA AND NORTH TEXAS. THE ASSOCIATED CLOUDS WILL
MINIMIZE DAYTIME HEATING... AND ONLY SMALL AMOUNTS OF INSTABILITY
ARE EXPECTED THROUGH TONIGHT. AS A RESULT... THE RISK OF LARGE HAIL
AND STRONG WINDS WILL BE LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL HAS LEFT THE GROUND SATURATED ACROSS MOST OF THE
AREA. ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF IN SOME
AREAS... AND POSSIBLE FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THE OVERALL WEATHER PATTERN WILL NOT CHANGE MUCH THROUGH THE
REMAINDER OF THIS WEEK. AS THE UPPER-LEVEL SYSTEM DRIFTS SLOWLY
EAST... THUNDERSTORM CHANCES WILL ALSO SHIFT EAST FROM DAY TO DAY.
STORMS WILL PROBABLY BE CONFINED TO THE EASTERN HALF OF OKLAHOMA BY
MONDAY.
OTHER HAZARDOUS WEATHER...
THE CONTINUING FLOW OF MOISTURE INTO THE SOUTHERN PLAINS... ALONG
WITH A TENDENCY FOR STORMS TO MOVE SLOWLY... WILL RESULT IN A
CONTINUED RISK OF FLOODING. IF THE UPPER-LEVEL SYSTEM MOVES EAST AS
EXPECTED... THE RISK OF FLOODING WILL BECOME SIGNIFICANTLY LESS BY
THE BEGINNING OF NEXT WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CMSThe Altus AFB radar (KFDR), 29 km away, was scanning. The volume nearest the first event began at 11:57 UTC.
9 flash flood, 4 flood. Local standard time, as filed.
HWY 36 was closed due to flooding.
US 81 at Elder Street was impassable due to high water. North Street from Chestnut to Eastland Streets were also impassable.
Old US HWY 81 was impassable due to high water.
Numerous locations on US HWY 281 between Cookietown and Randlett had water covering the road. Also, locations between Cookietown and Walters had water covering the road.
Water was reported inside several homes and business. Monetary damages were estimated.
Several streets were closed in town due to high water.
In Shawnee, 45th Street between West Bryant and East Harrison was closed due to high water. Forty-six single family homes and seven commercial buildings sustained major flood damage. About sixty homes were reported to have minor flood damage. Monetary damages were estimated.
State HWY 9 was flooded and impassable.
Six inches of water was reported in the Kwik Stop convenience store. A woman was evacuated from her home when a nearby creek overflowed its banks. Water got into the high school, damaging all the flooring. Monetary damages were estimated.
High water covered the road at Ski Island. Two females were rescued after driving into high water. Three other water rescues were successful around Oklahoma City. No injuries were reported. Monetary damages were estimated.
North 164th between Morgan and County Line roads, as well as the intersection at north 164th and County Line road were closed due to high water.
The intersection of N192nd and County Line roads closed due to high water.
Two areas were barricaded off due to flooding. One area was the entrance to Strickland Park and the other is near the intersection of Lake View and Park Drives.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44310, 44312, 44319, 44323, 45501, 44325, 44333, 44334, 45490, 44326, 44327, 44329, 44338.